Title

A single‐machine scheduling problem with random processing times

Document Type

Conference Proceeding

Publication Date

8-1-1986

Publication Title

Naval Research Logistics

Conference Name

ORSA/TIMS Conference

Abstract

We consider the problem of scheduling n jobs with random processing times on a single machine in order to minimize the expected variance of the completion times. We prove a number of results, including one to the effect that the optimal schedule must be V shaped when the jobs have identical means or variances or have exponential processing times.

Comments

Boston, MA, Volume33, Issue3 Online ISSN:1520-6750 https://doi.org/10.1002/nav.3800330305

Rights Statement

© 1986 Naval Research Logistics

Share

COinS